MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-03-02-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Tricuspid Insufficiency (2111)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2020, a 3-2 amplatzer piccolo was selected for implant for a (b)(6) old (b)(6) gram patient.The patient has a patent ductus arteriosus (pda) of: minimum diameter : 1.7mm, ampulla: 3.5mm, length: 6.0 - 7.0mm.The device was placed intraductal.Upon release, the device embolized to the pulmonary artery.The device was snared with a non-abbott device.While retrieving the occluder, the tricuspid valve was injured by the non-abbott sheath.The pda became smaller post procedure and is being monitored.The patient is stable with no further complications reported.
 
Additional Manufacturer Narrative
Additional information for: g4, g7, h2, h3, h6, and h10.An event of embolization was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.Per the instruction for use, arten600042307 version b, that for a pda with a minimum diameter of 1.7mm and a length of 6-7mm a 3-2mm piccolo, the size of the embolized device, is recommended.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported incident could not be conclusively determined.A capa was initiated for further investigation on the device embolization, per internal procedures.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10276106
Report Number2135147-2020-00316
Device Sequence Number1265339
Product Code MAE
UDI-Device Identifier05415067030979
UDI-Public05415067030979
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number9-PDAP-03-02-L
Device Catalogue Number9-PDAP-03-02-L
Device Lot Number7247249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer09/25/2020
11/10/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date09/30/2020
12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 DA
Patient Weight1